Tennessee, 2017Lightning Strike in Tennessee, May 28, 2017
May 28, 2017 · NWS OHX · 1 event in 1 county or zone
Scattered thunderstorms affected Middle Tennessee during the early morning hours on May 28. One business in Giles County was struck by lightning and destroyed by the ensuing fire.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $200,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms affected Middle Tennessee during the early morning hours on May 28. One business in Giles County was struck by lightning and destroyed by the ensuing fire.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at May 28, 1:38 AM CST, 47 minutes earlier.
Area forecast discussion, May 28, 1:38 AM CST, 47 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
238 AM CDT Sun May 28 2017
.DISCUSSION...
Ongoing showers and thunderstorms look to continue through the
morning hours. After that, things get a little interesting as
again models are not too consistent with today's precip solutions.
They do agree that the instability is less intense from
yesterday's runs, so the severe threat looks to be less than what
the mid state saw on Saturday. However, we are not out of the
woods as MUCAPE values are still in the 1000-2000 J/kg range with
0-6km shear around 40-50 knots. Therefore, severe convection will
remain possible, but convection from yesterday and ongoing showers
tonight may work over some of the atmosphere and lessen the
potential this afternoon/evening ahead of the front. A few short
term models such as the HRRR keep the late morning and afternoon
mainly dry until the front arrives, while other models have
isolated/scattered convection during the afternoon. With the
potential still there for strong to severe storms, and consensus
showing scattered showers and storms, mainly kept Sunday with high
chance pops during the day. Cold front looks to move through this
evening and early overnight into Monday, which shows the
instability to fall off pretty quickly, so the severe threat
should come to an end after midnight.
Chances for showers and storms will linger in the south and east
Monday morning and afternoon, so have chance pops in those areas
for Memorial Day. Most of the area should stay primarily dry with
the front further to the south and east. Early part of Tuesday
looks to be dry as well, however upper trough will still be to the
north over the Great Lakes, and a few models show some minor
shortwave activity around the region and may be enough for some
afternoon convection. That will be a similar scenario for
Wednesday as well since the upper low will begin to move eastward
towards New England.
Thursday and Friday will see effects from a new shortwave trough
from the Plains, but mainly will impact the area Friday. Theres a
chance that Thursday may be dry should models emphasize shortwave
ridging before the trough arrives, and that will help mitigate
shower and thunderstorm development. The shortwave looks to fizzle
out, but another Great Lakes trough will impact the area for the
weekend with a cold front that makes it to the southeast US, and
becomes more stationary for the weekend. This looks to keep
showers and thunderstorms in the forecast forming along the
boundary through Sunday.
&&
.AVIATION...
06Z TAF DISCUSSION.
Not expecting any more tstms at terminals thru possibly 28/18Z
with VFR ceilings BNA/CKV and MVFR ceilings CSV. Periods of
light shwrs should transverse the mid state region thru 28/18Z
with some dry conditions at terminals here and there anticipated.
Next potential of sct/numerous shwrs/tstms looks to return to the
mid state region after 28/18Z, but can not as of this point for
certain predict they will impact terminals, but certainly can not
rule out in vcnty either. Predominate VFR BNA/CKV and MVFR
ceilings CSV should persist 28/18Z-29/02-03Z. After expected sfc
frontal passage, some lingering light shwrs will occur behind this
passage with a continuance of VFR BNA/CKV and MVFR ceilings thru
29/06Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
Nashville 83 67 84 63 85 / 50 50 10 0 20
Clarksville 80 63 82 61 82 / 50 30 0 0 10
Crossville 77 64 76 59 77 / 60 60 30 10 30
Columbia 82 66 82 63 83 / 50 60 20 10 20
Lawrenceburg 82 67 82 63 83 / 50 60 30 10 20
Waverly 81 64 82 61 82 / 50 40 0 0 20
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
DISCUSSION......Barnwell
AVIATION........31
Hazardous weather outlook, May 27, 2:54 PM CST, 11 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
354 PM CDT Sat May 27 2017
TNZ005>011-023>034-056>066-075-077>080-093>095-281015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
354 PM CDT Sat May 27 2017
This Hazardous Weather Outlook is for portions of Middle
Tennessee.
.DAY ONE...Tonight
There is a slight to moderate risk of severe storms across Middle
Tennessee tonight. Damaging winds, large hail, and localized
flooding are the main threats, but a couple of tornadoes are also
possible.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
There is a slight risk of severe storms across Middle Tennessee
again Sunday and Sunday night. Damaging winds, large hail, and
localized flooding will be possible once again.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed tonight and again on Sunday.
Spotter Thunderstorm Reporting Criteria
Tornado
Funnel Cloud
Flooding
Hail >= 1/2 inch
Winds > 50 MPH (Measured)
Structural Damage
Trees or Power Lines Down
Rose
In the hours before
Local storm report, May 27, 9:54 PM CST, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1054 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 PM TSTM WND DMG 5 NW DOYLE 35.90N 85.59W
05/27/2017 WHITE TN EMERGENCY MNGR
TREES DOWN ON HIGHWAY 136.
&&
EVENT NUMBER OHX1700631
JACKSONLocal storm report, May 27, 10:37 PM CST, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
1137 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM HAIL 2 S KINGSTON SPRINGS 36.07N 87.10W
05/27/2017 E1.00 INCH CHEATHAM TN TRAINED SPOTTER
0451 PM HAIL BAXTER 36.15N 85.64W
05/27/2017 E0.70 INCH PUTNAM TN TWITTER
0601 PM TSTM WND DMG 3 NNE DOVER 36.52N 87.83W
05/27/2017 STEWART TN EMERGENCY MNGR
TREE DOWN ON BUMPUS MILLS ROAD. TIME ESTIMATED BASED ON
RADAR.
0603 PM HAIL 3 W CELINA 36.55N 85.56W
05/27/2017 E1.00 INCH CLAY TN EMERGENCY MNGR
NICKEL TO QUARTER SIZE HAIL
0605 PM TSTM WND DMG 8 W DOVER 36.47N 87.99W
05/27/2017 STEWART TN EMERGENCY MNGR
TREE DOWN AT HIGHWAY 79 AND HIGHWAY 232.
0619 PM TSTM WND DMG CLARKSVILLE 36.56N 87.35W
05/27/2017 MONTGOMERY TN LAW ENFORCEMENT
SEVERAL REPORTS OF TREES DOWN THROUGHOUT THE COUNTY.
0623 PM HAIL CLARKSVILLE 36.56N 87.35W
05/27/2017 E0.70 INCH MONTGOMERY TN PUBLIC
0627 PM TSTM WND DMG 11 WSW CLARKSVILLE 36.51N 87.53W
05/27/2017 MONTGOMERY TN AMATEUR RADIO
18-INCH DIAMETER TREE ON A HOUSE ON BACKRIDGE ROAD.
0638 PM TSTM WND DMG TENNESSEE RIDGE 36.32N 87.76W
05/27/2017 HOUSTON TN LAW ENFORCEMENT
SEVERAL REPORTS OF TREES DOWN COUNTYWIDE.
0644 PM TSTM WND DMG SPRINGFIELD 36.50N 86.88W
05/27/2017 ROBERTSON TN LAW ENFORCEMENT
NUMEROUS REPORTS OF TREES DOWN THROUGHOUT THE COUNTY.
0716 PM TSTM WND DMG GALLATIN 36.38N 86.45W
05/27/2017 SUMNER TN TWITTER
TREE SNAPPED AT GALLATIN MARINA.
0719 PM TSTM WND DMG 2 SE FRANKLIN 35.91N 86.82W
05/27/2017 WILLIAMSON TN LAW ENFORCEMENT
TREE DOWN AT CAROTHERS PARKWAY AND MURFREESBORO ROAD
0722 PM HAIL COOKEVILLE 36.16N 85.51W
05/27/2017 E1.00 INCH PUTNAM TN BROADCAST MEDIA
0726 PM HAIL 4 S COOKEVILLE 36.10N 85.51W
05/27/2017 E1.75 INCH PUTNAM TN BROADCAST MEDIA
0727 PM TSTM WND DMG HARTSVILLE 36.39N 86.16W
05/27/2017 TROUSDALE TN EMERGENCY MNGR
MANY ROADS WERE IMPASSABLE DUE TO TREES DOWN THROUGHOUT
THE COUNTY.
0729 PM TSTM WND DMG LEBANON 36.21N 86.32W
05/27/2017 WILSON TN TWITTER
TSPOTTER REPORT OF A TREE SNAPPED ON TYLER COURT.
0741 PM TSTM WND DMG 7 WSW SOUTH CARTHAGE 36.19N 86.06W
05/27/2017 SMITH TN TWITTER
MANY TREES DOWN ON GRANT ROAD.
0742 PM TSTM WND DMG 5 NE CELINA 36.60N 85.44W
05/27/2017 CLAY TN EMERGENCY MNGR
TREE DOWN ON HIGHWAY 53 IN PEA RIDGE.
0744 PM TSTM WND DMG 9 W SOUTH CARTHAGE 36.24N 86.11W
05/27/2017 SMITH TN TWITTER
TSPOTTER REPORT OF TREES DOWN ON SOUTH LOVERS LANE.
0748 PM TSTM WND DMG 7 NNE CARTHAGE 36.35N 85.89W
05/27/2017 SMITH TN TWITTER
TSPOTTER REPORT OF TREES DOWN AT DEFEATED CREEK HIGHWAY
AND KEMPVILLE HIGHWAY.
0750 PM TSTM WND DMG ALEXANDRIA 36.08N 86.03W
05/27/2017 DE KALB TN TRAINED SPOTTER
SEVERAL TREES AND POWERLINES DOWN.
0756 PM TSTM WND DMG 1 WSW WAVERLY 36.09N 87.80W
05/27/2017 HUMPHREYS TN TRAINED SPOTTER
DOWNED TREE BLOCKING WESTBOUND I-40.
0759 PM TSTM WND DMG 5 NNE DOWELLTOWN 36.08N 85.90W
05/27/2017 DE KALB TN TWITTER
MULTIPLE TREES DOWN ALONG HIGHWAY 264 BETWEEN
TEMPERANCE HALL AND SMITHVILLE.
0800 PM TSTM WND DMG GAINESBORO 36.36N 85.65W
05/27/2017 JACKSON TN LAW ENFORCEMENT
MULTIPLE TREES ON POWERLINES.... HOUSES ...AND ACROSS
ROADWAYS. SEVERAL VEHICLE ACCIDENTS REPORTED.
0805 PM TSTM WND DMG 11 NE CENTERVILLE 35.91N 87.31W
05/27/2017 HICKMAN TN PUBLIC
SEVERAL TREES DOWN ON HIGHWAY 100.
0809 PM TSTM WND DMG 4 NW COOKEVILLE 36.19N 85.55W
05/27/2017 PUTNAM TN EMERGENCY MNGR
TREE ON A VEHICLE WITH OCCUPANT TRAPPED INSIDE AT
COUNTY FARM ROAD AND GAINESBORO GRADE.
0810 PM HAIL 9 SW FAIRVIEW 35.89N 87.24W
05/27/2017 E0.88 INCH HICKMAN TN TWITTER
TSPOTTER REPORT OF PEA TO NICKEL SIZE HAIL IN BON AQUA.
0810 PM TSTM WND DMG 6 NW COOKEVILLE 36.22N 85.58W
05/27/2017 PUTNAM TN EMERGENCY MNGR
NUMEROUS TREES AND POWERLINES DOWN ACROSS THE WESTERN
PART OF THE COUNTY.
0813 PM TSTM WND DMG 10 ESE GAINESBORO 36.30N 85.49W
05/27/2017 OVERTON TN EMERGENCY MNGR
A SIGNIFICANT NUMBER OF TREES DOWN ACROSS THE COUNTY.
THE MOST CONCENTRATED DAMAGE IS IN THE SPRING CREEK ROAD
AREA NEAR THE PUTNAM COUNTY LINE. SOME HOMES AND
VEHICLES HAVE MINOR DAMAGE DUE TO FALLEN TREES.
0815 PM TSTM WND DMG COOKEVILLE 36.16N 85.51W
05/27/2017 PUTNAM TN TRAINED SPOTTER
NUMEROUS TREES DOWN
0819 PM TSTM WND DMG 5 NW DOYLE 35.90N 85.59W
05/27/2017 WHITE TN EMERGENCY MNGR
TREES DOWN ON HIGHWAY 136.
0821 PM TSTM WND DMG 3 NW DOYLE 35.88N 85.55W
05/27/2017 WHITE TN EMERGENCY MNGR
TREES DOWN ON FRANKS FERRY ROAD.
0826 PM TSTM WND DMG SPARTA 35.93N 85.47W
05/27/2017 WHITE TN TWITTER
A BUILDING LOST ITS ROOF ON NORTH SPRING STREET.
0830 PM TSTM WND DMG DOYLE 35.85N 85.51W
05/27/2017 WHITE TN TWITTER
STRUCTURAL DAMAGE TO A HOUSE.
0833 PM TSTM WND DMG 5 NW HOHENWALD 35.60N 87.62W
05/27/2017 LEWIS TN FIRE DEPT/RESCUE
TREES DOWN AT IN THE NORTHWEST PART OF THE COUNTY.
0836 PM TSTM WND DMG LAKE TANSI 35.87N 85.07W
05/27/2017 CUMBERLAND TN LAW ENFORCEMENT
SEVERAL TREES DOWN AND SOME STRUCTURES DAMAGED. SOME
TREES FELL ON HOUSES AND VEHICLES.
0840 PM HAIL CROSSVILLE 35.95N 85.04W
05/27/2017 E2.25 INCH CUMBERLAND TN TWITTER
SIZE OF HAIL ESTIMATED BASED ON IMAGE COMPARISON TO A
COIN.
0842 PM TSTM WND DMG 4 SW CLARKRANGE 36.14N 85.07W
05/27/2017 CUMBERLAND TN LAW ENFORCEMENT
STRUCTURES DAMAGED IN THE NORTHERN PART OF THE COUNTY.
0843 PM TSTM WND DMG 5 NNE MOUNT PLEASANT 35.61N 87.14W
05/27/2017 MAURY TN EMERGENCY MNGR
TREES DOWN ON HAMPSHIRE PIKE AND TINDELL LINE.
0850 PM TSTM WND DMG 3 W COLUMBIA 35.62N 87.10W
05/27/2017 MAURY TN EMERGENCY MNGR
TREES DOWN ACROSS MULTIPLE ROADS IN THE COUNTY. SOME
TREES ON POWERLINES ARE CAUSING FIRES.
0915 PM HAIL 3 N CHAPEL HILL 35.67N 86.70W
05/27/2017 E0.88 INCH MARSHALL TN TWITTER
0925 PM TSTM WND DMG 7 SSW SHELBYVILLE 35.40N 86.49W
05/27/2017 BEDFORD TN EMERGENCY MNGR
TREE DOWN ON SHELBYVILLE HIGHWAY JUST NORTH OF THE
LINCOLN COUNTY LINE.
0935 PM TSTM WND DMG LAWRENCEBURG 35.25N 87.34W
05/27/2017 LAWRENCE TN EMERGENCY MNGR
A TREE FELL ON A POWERLINE ON 1ST STREET.
&&
EVENT NUMBER OHX1700589 OHX1700590 OHX1700593 OHX1700594 OHX1700592
OHX1700595 OHX1700591 OHX1700600 OHX1700597 OHX1700596 OHX1700602
OHX1700599 OHX1700601 OHX1700598 OHX1700619 OHX1700603 OHX1700608
OHX1700625 OHX1700610 OHX1700609 OHX1700606 OHX1700617 OHX1700615
OHX1700611 OHX1700623 OHX1700607 OHX1700604 OHX1700624 OHX1700626
OHX1700605 OHX1700631 OHX1700630 OHX1700620 OHX1700622 OHX1700613
OHX1700627 OHX1700612 OHX1700628 OHX1700614 OHX1700618 OHX1700616
OHX1700629 OHX1700621
31Local storm report, May 27, 10:39 PM CST, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1139 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG LAWRENCEBURG 35.25N 87.34W
05/27/2017 LAWRENCE TN EMERGENCY MNGR
POWER LINES DOWNED NEAR ROTARY PARK. A POWER LINE WAS
DOWNED RESULTING IN A FIRE STARTING IN A TREE AT ADMIRAL
CIRCLE.
&&
EVENT NUMBER OHX1700633
31Local storm report, May 27, 10:40 PM CST, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
1140 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM HAIL 2 S KINGSTON SPRINGS 36.07N 87.10W
05/27/2017 E1.00 INCH CHEATHAM TN TRAINED SPOTTER
0451 PM HAIL BAXTER 36.15N 85.64W
05/27/2017 E0.70 INCH PUTNAM TN TWITTER
0601 PM TSTM WND DMG 3 NNE DOVER 36.52N 87.83W
05/27/2017 STEWART TN EMERGENCY MNGR
TREE DOWN ON BUMPUS MILLS ROAD. TIME ESTIMATED BASED ON
RADAR.
0603 PM HAIL 3 W CELINA 36.55N 85.56W
05/27/2017 E1.00 INCH CLAY TN EMERGENCY MNGR
NICKEL TO QUARTER SIZE HAIL
0605 PM TSTM WND DMG 8 W DOVER 36.47N 87.99W
05/27/2017 STEWART TN EMERGENCY MNGR
TREE DOWN AT HIGHWAY 79 AND HIGHWAY 232.
0619 PM TSTM WND DMG CLARKSVILLE 36.56N 87.35W
05/27/2017 MONTGOMERY TN LAW ENFORCEMENT
SEVERAL REPORTS OF TREES DOWN THROUGHOUT THE COUNTY.
0623 PM HAIL CLARKSVILLE 36.56N 87.35W
05/27/2017 E0.70 INCH MONTGOMERY TN PUBLIC
0627 PM TSTM WND DMG 11 WSW CLARKSVILLE 36.51N 87.53W
05/27/2017 MONTGOMERY TN AMATEUR RADIO
18-INCH DIAMETER TREE ON A HOUSE ON BACKRIDGE ROAD.
0638 PM TSTM WND DMG TENNESSEE RIDGE 36.32N 87.76W
05/27/2017 HOUSTON TN LAW ENFORCEMENT
SEVERAL REPORTS OF TREES DOWN COUNTYWIDE.
0644 PM TSTM WND DMG SPRINGFIELD 36.50N 86.88W
05/27/2017 ROBERTSON TN LAW ENFORCEMENT
NUMEROUS REPORTS OF TREES DOWN THROUGHOUT THE COUNTY.
0716 PM TSTM WND DMG GALLATIN 36.38N 86.45W
05/27/2017 SUMNER TN TWITTER
TREE SNAPPED AT GALLATIN MARINA.
0719 PM TSTM WND DMG 2 SE FRANKLIN 35.91N 86.82W
05/27/2017 WILLIAMSON TN LAW ENFORCEMENT
TREE DOWN AT CAROTHERS PARKWAY AND MURFREESBORO ROAD
0722 PM HAIL COOKEVILLE 36.16N 85.51W
05/27/2017 E1.00 INCH PUTNAM TN BROADCAST MEDIA
0726 PM HAIL 4 S COOKEVILLE 36.10N 85.51W
05/27/2017 E1.75 INCH PUTNAM TN BROADCAST MEDIA
0727 PM TSTM WND DMG HARTSVILLE 36.39N 86.16W
05/27/2017 TROUSDALE TN EMERGENCY MNGR
MANY ROADS WERE IMPASSABLE DUE TO TREES DOWN THROUGHOUT
THE COUNTY.
0729 PM TSTM WND DMG LEBANON 36.21N 86.32W
05/27/2017 WILSON TN TWITTER
TSPOTTER REPORT OF A TREE SNAPPED ON TYLER COURT.
0741 PM TSTM WND DMG 7 WSW SOUTH CARTHAGE 36.19N 86.06W
05/27/2017 SMITH TN TWITTER
MANY TREES DOWN ON GRANT ROAD.
0742 PM TSTM WND DMG 5 NE CELINA 36.60N 85.44W
05/27/2017 CLAY TN EMERGENCY MNGR
TREE DOWN ON HIGHWAY 53 IN PEA RIDGE.
0744 PM TSTM WND DMG 9 W SOUTH CARTHAGE 36.24N 86.11W
05/27/2017 SMITH TN TWITTER
TSPOTTER REPORT OF TREES DOWN ON SOUTH LOVERS LANE.
0748 PM TSTM WND DMG 7 NNE CARTHAGE 36.35N 85.89W
05/27/2017 SMITH TN TWITTER
TSPOTTER REPORT OF TREES DOWN AT DEFEATED CREEK HIGHWAY
AND KEMPVILLE HIGHWAY.
0750 PM TSTM WND DMG ALEXANDRIA 36.08N 86.03W
05/27/2017 DE KALB TN TRAINED SPOTTER
SEVERAL TREES AND POWERLINES DOWN.
0756 PM TSTM WND DMG 1 WSW WAVERLY 36.09N 87.80W
05/27/2017 HUMPHREYS TN TRAINED SPOTTER
DOWNED TREE BLOCKING WESTBOUND I-40.
0759 PM TSTM WND DMG 5 NNE DOWELLTOWN 36.08N 85.90W
05/27/2017 DE KALB TN TWITTER
MULTIPLE TREES DOWN ALONG HIGHWAY 264 BETWEEN
TEMPERANCE HALL AND SMITHVILLE.
0800 PM TSTM WND DMG GAINESBORO 36.36N 85.65W
05/27/2017 JACKSON TN LAW ENFORCEMENT
MULTIPLE TREES ON POWERLINES.... HOUSES ...AND ACROSS
ROADWAYS. SEVERAL VEHICLE ACCIDENTS REPORTED.
0805 PM TSTM WND DMG 11 NE CENTERVILLE 35.91N 87.31W
05/27/2017 HICKMAN TN PUBLIC
SEVERAL TREES DOWN ON HIGHWAY 100.
0809 PM TSTM WND DMG 4 NW COOKEVILLE 36.19N 85.55W
05/27/2017 PUTNAM TN EMERGENCY MNGR
TREE ON A VEHICLE WITH OCCUPANT TRAPPED INSIDE AT
COUNTY FARM ROAD AND GAINESBORO GRADE.
0810 PM HAIL 9 SW FAIRVIEW 35.89N 87.24W
05/27/2017 E0.88 INCH HICKMAN TN TWITTER
TSPOTTER REPORT OF PEA TO NICKEL SIZE HAIL IN BON AQUA.
0810 PM TSTM WND DMG 6 NW COOKEVILLE 36.22N 85.58W
05/27/2017 PUTNAM TN EMERGENCY MNGR
NUMEROUS TREES AND POWERLINES DOWN ACROSS THE WESTERN
PART OF THE COUNTY.
0813 PM TSTM WND DMG 10 ESE GAINESBORO 36.30N 85.49W
05/27/2017 OVERTON TN EMERGENCY MNGR
A SIGNIFICANT NUMBER OF TREES DOWN ACROSS THE COUNTY.
THE MOST CONCENTRATED DAMAGE IS IN THE SPRING CREEK ROAD
AREA NEAR THE PUTNAM COUNTY LINE. SOME HOMES AND
VEHICLES HAVE MINOR DAMAGE DUE TO FALLEN TREES.
0815 PM TSTM WND DMG COOKEVILLE 36.16N 85.51W
05/27/2017 PUTNAM TN TRAINED SPOTTER
NUMEROUS TREES DOWN
0819 PM TSTM WND DMG 5 NW DOYLE 35.90N 85.59W
05/27/2017 WHITE TN EMERGENCY MNGR
TREES DOWN ON HIGHWAY 136.
0821 PM TSTM WND DMG 3 NW DOYLE 35.88N 85.55W
05/27/2017 WHITE TN EMERGENCY MNGR
TREES DOWN ON FRANKS FERRY ROAD.
0826 PM TSTM WND DMG SPARTA 35.93N 85.47W
05/27/2017 WHITE TN TWITTER
A BUILDING LOST ITS ROOF ON NORTH SPRING STREET.
0830 PM TSTM WND DMG DOYLE 35.85N 85.51W
05/27/2017 WHITE TN TWITTER
STRUCTURAL DAMAGE TO A HOUSE.
0833 PM TSTM WND DMG 5 NW HOHENWALD 35.60N 87.62W
05/27/2017 LEWIS TN FIRE DEPT/RESCUE
TREES DOWN AT IN THE NORTHWEST PART OF THE COUNTY.
0836 PM TSTM WND DMG LAKE TANSI 35.87N 85.07W
05/27/2017 CUMBERLAND TN LAW ENFORCEMENT
SEVERAL TREES DOWN AND SOME STRUCTURES DAMAGED. SOME
TREES FELL ON HOUSES AND VEHICLES.
0840 PM HAIL CROSSVILLE 35.95N 85.04W
05/27/2017 E2.25 INCH CUMBERLAND TN TWITTER
SIZE OF HAIL ESTIMATED BASED ON IMAGE COMPARISON TO A
COIN.
0842 PM TSTM WND DMG 4 SW CLARKRANGE 36.14N 85.07W
05/27/2017 CUMBERLAND TN LAW ENFORCEMENT
STRUCTURES DAMAGED IN THE NORTHERN PART OF THE COUNTY.
0843 PM TSTM WND DMG 5 NNE MOUNT PLEASANT 35.61N 87.14W
05/27/2017 MAURY TN EMERGENCY MNGR
TREES DOWN ON HAMPSHIRE PIKE AND TINDELL LINE.
0850 PM TSTM WND DMG 3 W COLUMBIA 35.62N 87.10W
05/27/2017 MAURY TN EMERGENCY MNGR
TREES DOWN ACROSS MULTIPLE ROADS IN THE COUNTY. SOME
TREES ON POWERLINES ARE CAUSING FIRES.
0915 PM HAIL 3 N CHAPEL HILL 35.67N 86.70W
05/27/2017 E0.88 INCH MARSHALL TN TWITTER
0925 PM TSTM WND DMG 7 SSW SHELBYVILLE 35.40N 86.49W
05/27/2017 BEDFORD TN EMERGENCY MNGR
TREE DOWN ON SHELBYVILLE HIGHWAY JUST NORTH OF THE
LINCOLN COUNTY LINE.
0930 PM TSTM WND DMG LAWRENCEBURG 35.25N 87.34W
05/27/2017 LAWRENCE TN EMERGENCY MNGR
POWER LINES DOWNED NEAR ROTARY PARK. A POWER LINE WAS
DOWNED RESULTING IN A FIRE STARTING IN A TREE AT ADMIRAL
CIRCLE.
0935 PM TSTM WND DMG LAWRENCEBURG 35.25N 87.34W
05/27/2017 LAWRENCE TN EMERGENCY MNGR
A TREE FELL ON A POWERLINE ON 1ST STREET.
&&
EVENT NUMBER OHX1700589 OHX1700590 OHX1700593 OHX1700594 OHX1700592
OHX1700595 OHX1700591 OHX1700600 OHX1700597 OHX1700596 OHX1700602
OHX1700599 OHX1700601 OHX1700598 OHX1700619 OHX1700603 OHX1700608
OHX1700625 OHX1700610 OHX1700609 OHX1700606 OHX1700617 OHX1700615
OHX1700611 OHX1700623 OHX1700607 OHX1700604 OHX1700624 OHX1700626
OHX1700605 OHX1700631 OHX1700630 OHX1700620 OHX1700622 OHX1700613
OHX1700627 OHX1700612 OHX1700628 OHX1700614 OHX1700618 OHX1700616
OHX1700629 OHX1700633 OHX1700621
31Special weather statement, May 27, 10:59 PM CST, 3 hours 26 minutes before
Special Weather Statement
National Weather Service Nashville TN
1159 PM CDT SAT MAY 27 2017
TNZ093-280545-
Wayne TN-
1159 PM CDT SAT MAY 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WAYNE COUNTY UNTIL
1245 AM CDT...
At 1158 PM CDT, Doppler radar was tracking a strong thunderstorm over
Walnut Grove, or 12 miles northeast of J P Coleman State Park, moving
east at 25 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Collinwood, Cypress Inn and Lutts.
A severe thunderstorm watch also remains in effect until 500 AM CDT
for Middle Tennessee.
LAT...LON 3500 8796 3501 8799 3516 8798 3523 8770
3500 8765
TIME...MOT...LOC 0458Z 260DEG 22KT 3505 8801
Shamburger/SchaperSpecial weather statement, May 27, 11:36 PM CST, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Nashville TN
1236 AM CDT SUN MAY 28 2017
TNZ093-094-280615-
Lawrence TN-Wayne TN-
1236 AM CDT SUN MAY 28 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WAYNE AND SOUTHERN
LAWRENCE COUNTIES UNTIL 115 AM CDT...
At 1236 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Collinwood, or 17 miles south of Waynesboro,
moving east at 35 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Lawrenceburg, Loretto, Collinwood, St. Joseph, Leoma, Westpoint and
Iron City.
A severe thunderstorm watch remains in effect until 500 AM CDT for
Middle Tennessee.
LAT...LON 3500 8778 3518 8776 3525 8722 3520 8721
3520 8722 3517 8722 3515 8720 3514 8721
3512 8720 3512 8722 3500 8723
TIME...MOT...LOC 0536Z 262DEG 30KT 3508 8765
ShamburgerLightning, Giles
- When
- May 28, 2:25 AM CST
- Where
- Giles County, 0.62 mi NW of Liberty Hill
- Property damage
- $200,000
- Reported by
- Broadcast Media
- Coordinates
- 35.335, -87.209
A business on Liberty Hill Loop was struck by lightning and destroyed in the ensuing fire. A nearby home was also damaged.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Louisiana, May 28, 20173 deaths · 4 injured · EF1 · 30 events
- Rip Current in Texas, May 28, 20171 death · 1 event
- Tornadoes and Flash Flooding in Texas, May 28, 2017$785,000 · EF1 · 23 events
- Flash Flooding and Hail in Texas, May 28 to 29, 2017$1.2 million · 1.75 in hail · 13 events
- Flash Flooding and Damaging Winds in Mississippi, May 28 to 30, 2017$311,000 · 55 kt wind · 15 events
- Hail and Damaging Winds in Texas, May 28, 2017$143,000 · 3 in hail · 24 events
- Damaging Winds and Lightning Strikes in Georgia, May 28, 2017$136,000 · 55 kt wind · 12 events
- Flash Flood in Pennsylvania, May 28, 2017$225,000 · 1 event
- Flash Flooding and Flooding in Pennsylvania, May 28 to 29, 2017$71,000 · 1.75 in hail · 18 events
- Hail and Damaging Winds in Ohio, May 28, 2017$80,000 · 1 in hail · 8 events
- Flash Flood and Damaging Winds in Louisiana, May 28 to 30, 2017$56,000 · 50 kt wind · 6 events
- Damaging Winds in Louisiana, May 28, 2017$65,000 · 60 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 694133.